Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got first degree burn with no pain or swelling. Using neosporin on it. Any suggestion?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Fri, 18 Jan 2013 in Skin Hair and Nails
Question: I received a small size burn from a Tens unit. There are about 4 dark discolored spots. Three of them are tiny about 1-2 mm. The third is several millimeters (about the diameter of a pea). I saw it immediately after I took the pad off. There is no pain or swelling anywhere on or outside of them The bigger one looks like it is probably more than a first degree burn but it is still pretty small. To treat it so far, I immediately ran cold water on it and put on some neosporin and covered it with a bandage. I would prefer not to go to the doctor if there is nothing additional they could do for me. Plus it is in an embarassing spot. I am a healthy person with no underlying physical disorders. What do you recommend?

Thanks,
XXXXXXX
doctor
Answered by Dr. Grzegorz Stanko 47 minutes later
Hello!

Thank you for the query.

Generally with such small areas of burning there is nothing more you or doctors can do. Only with large areas of burned skin sometimes skin transplants are necessary but for sure not with small onces. So you do not have to do anything with it right now. Even bandage is not advisable as it will make the healing process longer. The best for such burns will be Sulfathiazole Silver cream.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 20 minutes later
Thanks Dr. Stanko. I was a little anxious since even though it was fairly small I knew it looked like a higher degree burn. Sounds like the best thing to do is use the cream you recommended and just let it heal. Can I buy this over the counter at the pharmacy? How long should it take approximately to heal and what trigger point should cause me to see the doctor?
XXXXXXX
doctor
Answered by Dr. Grzegorz Stanko 15 minutes later
Hello!

It should be available without prescription (Certain brand names, such as Silvadene, are still listed as prescription only by the FDA, however SilvaSorb should be available OTC). This cream is not extremely necessary for healing, it just can help with it. You can also just wash it with water and soap (sound primitive but works perfectly). Healing process should take about 2 weeks. If any pus appear, dark color tissues (necrotic), fever etc you should contact your doctor.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Silvadene

doctor1 MD

My husband was changing the fuel filter on our van and gasoline accidently got into his ear. He is in severe pain and can barely ear out of his ear. The local physician gave him some antibiotic drops and Auralgan drops for the pain but it is not working. Are there any other rememdies that can be done to help with pain such as silvadene cream since this is a chemical burn

doctor1 MD

Dr My primary doctor after seeing my penis prescribed this medicine.Obviously there is an infection. I would appreciate your advise. XXXXXXX XXXX

doctor1 MD

I used my first dose of picato and have tiny blisters and swelling. Is this normal. Should I apply second dose today? Can I use silvadene cream for the burning

doctor1 MD

I have a patient that has cancer and has been on chemo. She was in the hospital and sliding back and forth on sheets she now has some severe sheet burns on her buttocks. How do I treat those burns? I am using silvadene cream and lidocaine gel ointment. What do you advise?

doctor1 MD

Hi. I have been using prescribed silvadene cream on my neck for burns received from radiation therapy for a squamous cell cancer in the throat area/lymph node. My question is whether i should be concerned that the silvadene cream has turned brown and pasty in certain small areas where applied. Is this a sign of infection?